Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

April 23, 2021Tarrant County, Texas

NWS Fort Worth, TX issued this special weather statement at Apr 23, 2021, 1:13 PM CDT for Tarrant County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2021, 1:13 PM CDT (18:13 UTC)
Expired
Apr 23, 2021, 1:45 PM CDT
In force
32 min
Issued by
NWS Fort Worth, TX

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 1:33 PM CDTHAIL 0.72 Nnw Fort Worth, TXDIME SIZED HAIL AT 215 NE 14TH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 397 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
397 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

918 
WWUS84 KFWD 231813
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
113 PM CDT Fri Apr 23 2021
 
TXZ118-231845-
Tarrant TX-
113 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TARRANT COUNTY UNTIL
145 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Benbrook, moving northeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.
  
 Locations impacted include...
Fort Worth, Arlington, Haltom City, Benbrook, Saginaw, White
Settlement, Forest Hill, River Oaks, Sansom Park, Lake Worth, Eagle
Mountain, Edgecliff Village, Westworth Village, Blue Mound, Edgecliff
and Westover Hills.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.

LAT...LON 3274 9716 3255 9751 3255 9752 3259 9755
      3275 9755 3289 9739
TIME...MOT...LOC 1812Z 232DEG 31KT 3267 9751 

$$

Sanchez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Apr 23, 12:58 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 23, 12:58 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1258 PM CDT Fri Apr 23 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Saturday/

Showers and thunderstorms have begun to develop west of I-35 as
large-scale lift overspreads the area. Destabilization will
continue over the next hour or two, with showers and thunderstorms
increasing in both coverage and intensity near and just west of
the I-35 corridor. Severe thunderstorms are likely across much of
the area this afternoon and evening, with large hail, damaging
winds, and a few tornadoes all possible. The tornado threat will
need to be monitored closely throughout the afternoon and evening,
as wind speeds increase and become more southeasterly in response
to an approaching surface low.

Confidence has increased in a secondary line of storms developing along
the cold front in southern Oklahoma early tonight. This line of
storms will likely move southeastward, impacting areas near and
along the Red River after midnight. Damaging winds will be the
primary concern with this activity. Confidence is a bit lower in
the southward extent of the line of storms. However, we will
continue to closely monitor trends and adjust PoPs as needed.

In addition to the severe weather threat, heavy rain will be a
concern along and east of I-35. The lack of significant rainfall
should abate any major flooding concerns. However, training
storms could result in a flood threat, especially for areas prone
to flash flooding.

Storms should come to an end early Saturday morning as the upper
trough and attendant surface low continue east. Despite the cold
front, mostly sunny skies will result in slightly warmer temperatures
on Saturday with highs in the 70s.

Barnes

&&

.LONG TERM... /Issued 231 AM CDT Fri Apr 23 2021/
/Saturday and Beyond/

A cold front will be clearing the southeastern-most zones around
daybreak Saturday as the Friday system and associated
precipitation heads for the Mississippi Valley. A 10 to 15 degree
dewpoint drop is expected behind the front with values in the 40s
and 50s by afternoon. This should make for pleasant weather over
the weekend with lows in the 50s and highs in the 70s and 80s. In
fact, with an upper ridge expected to pass overhead, some of the
western counties will see high temperatures near 90 both Sunday
and Monday.

Return flow will ramp up Sunday night into Monday due to lee side
pressure falls associated with the next upper level storm system,
which will move from California eastward through the Rockies
during the first part of next week. Breezy and warm conditions may
create some elevated fire weather concerns both Sunday and Monday
afternoons for areas along and west of Highway 281.

A northward surge of Gulf moisture will then occur on Tuesday as
the leading edge of the system to our west begins to emerge in the
Plains, with a swath of 1.5" PWATs spreading in from the south.
It looks like a dryline may set up somewhere to our west, though
the exact location will depend on how progressive the upper level
system is. The current thinking is that the dryline will be well
to our west, but close enough to keep at least a slight chance of
thunderstorms in the forecast for Tuesday late afternoon-evening,
when a lead wave is progged to lift northeast across West-Central
Texas.

The upper trough will slowly and steadily approach from the west
Tuesday night through Wednesday. Dryline storms may subside
Tuesday evening, but convection would likely get going again
overnight as the low level jet intensifies and larger scale ascent
arrives with the trough. The highest POPs with this package will
hence be Tuesday night into early Wednesday, which is right in the
middle of the model spread with regard to timing. Precipitation
would gradually end from west to east sometime Wednesday night or
early Thursday.

There is still a bit of uncertainty due to the large timing
spread among guidance, so there may be some adjustments with
regard to the onset and end time of next week's rain/storm event
in future forecasts. Either way, there should be enough shear and
instability present (and given the time of year) for at least a
low-end severe threat to exist. Higher severe probabilities would
depend on several other unknowns, which we should gather more
information on this weekend and early next week.

A dry, northwest flow pattern will arrive in the wake of the mid-
week system, bringing what looks to be rain-free weather with
seasonable temperatures next Friday through the following weekend.

30

&&

.AVIATION... /NEW/
/18Z TAFs/

MVFR/IFR ceilings will continue across all terminals this
afternoon. Showers and thunderstorms have begun to develop near
and west of the I-35 corridor. An increase in thunderstorm
coverage and intensity is expected within the next hour or two.
Hail and strong convective winds will be a concern this afternoon
through early evening.

Convective activity should exit to the east this evening, but a
secondary line of storms is expected to develop in southern
Oklahoma tonight. Confidence is low in the southward extent of
these storms, but VCTS has been included in the Metroplex TAFs for
now. All storms should exit to the east by 08Z or so as a cold
front pushes through the area. North/northwest winds are expected
behind the front, with gusty conditions likely by early Saturday
morning.

A few hours of MVFR ceilings will be possible at D10 terminals
Saturday morning. However, VFR should return by midday.

Barnes

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  57  76  52  83 /  90  40   0   0   0
Waco                75  54  76  51  84 /  90  40   0   0   0
Paris               68  56  72  49  77 /  90 100   5   0   0
Denton              71  54  74  49  82 /  90  40   0   0   0
McKinney            71  57  73  50  80 /  90  60   0   0   0
Dallas              74  59  76  53  83 /  90  40   0   0   0
Terrell             72  57  74  50  80 / 100  70   0   0   0
Corsicana           75  58  76  52  82 /  90  70   0   0   0
Temple              77  54  78  51  84 /  90  30   0   0   0
Mineral Wells       74  54  75  49  85 /  80  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 23, 11:11 AM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1111 AM CDT Fri Apr 23 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1111 AM CDT Fri Apr 23 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are expected will increase in coverage and intensity
this afternoon. Some storms will become severe, with large hail,
damaging winds, and a few tornadoes all possible. The best storm
chances will be along and east of Interstate 35, but severe storms
are still possible west of I-35.

A second round of storms will be possible along the cold front
tonight near the Red River. Damaging winds will be the primary threat
with these storms. Storms will come to an end from west to east early
Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Storm chances are expected again late Tuesday through early Thursday,
and some strong to severe storms will be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely this afternoon and evening, mainly along
and east of the Interstate 35 corridor.

In the hours before

Special weather statement, Apr 23, 12:45 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1245 PM CDT Fri Apr 23 2021

TXZ117-118-131-133-231815-
Hood TX-Parker TX-Tarrant TX-Johnson TX-
1245 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
SOUTHEASTERN PARKER...SOUTHWESTERN TARRANT AND NORTHEASTERN HOOD
COUNTIES UNTIL 115 PM CDT...

At 1245 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Granbury, moving northeast at 50 mph.

Half inch hail will be possible with this storm.

 Locations impacted include...
Fort Worth, Burleson, Benbrook, White Settlement, Crowley, Granbury,
River Oaks, Edgecliff Village, Aledo, Westworth Village, Oak Trail
Shores, Westover Hills and Annetta South.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.

LAT...LON 3281 9742 3256 9730 3239 9777 3253 9787
TIME...MOT...LOC 1745Z 234DEG 45KT 3253 9770

Sanchez
Special weather statement, Apr 23, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
113 PM CDT Fri Apr 23 2021

TXZ118-231845-
Tarrant TX-
113 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TARRANT COUNTY UNTIL
145 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Benbrook, moving northeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Fort Worth, Arlington, Haltom City, Benbrook, Saginaw, White
Settlement, Forest Hill, River Oaks, Sansom Park, Lake Worth, Eagle
Mountain, Edgecliff Village, Westworth Village, Blue Mound, Edgecliff
and Westover Hills.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.

LAT...LON 3274 9716 3255 9751 3255 9752 3259 9755
      3275 9755 3289 9739
TIME...MOT...LOC 1812Z 232DEG 31KT 3267 9751

Sanchez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 12:45 PM CDTSpecial Weather StatementFWDParker30 min
Apr 23, 1:32 PM CDTSpecial Weather StatementFWDTarrant28 min
Apr 23, 1:44 PM CDTSpecial Weather StatementFWDJack31 min
Apr 23, 1:47 PM CDTSpecial Weather StatementFWDDallas, Rockwall28 min
Apr 23, 2:03 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise42 min
Apr 23, 2:08 PM CDTSpecial Weather StatementFWDDallas37 min
Apr 23, 2:27 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Rockwall63 min
Apr 23, 2:32 PM CDTRiver Flood WarningFWDHunt42 hr
Apr 23, 2:32 PM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall38 hr
Apr 23, 2:42 PM CDTSevere Thunderstorm WarningFWDCooke, Montague39 min
Apr 23, 3:12 PM CDTSevere Thunderstorm WarningFWDHunt63 min
Apr 23, 3:16 PM CDTSpecial Weather StatementFWDJohnson29 min
Apr 23, 3:28 PM CDTSpecial Weather StatementFWDMcLennan47 min
Apr 23, 3:42 PM CDTRiver Flood WarningFWDDallas14 hr
Apr 23, 3:46 PM CDTSevere Thunderstorm WarningFWDBosque, McLennan23 min
Apr 23, 4:10 PM CDTSpecial Weather StatementFWDCooke35 min
Apr 23, 4:17 PM CDTSpecial Weather StatementFWDKaufman28 min
Apr 23, 4:35 PM CDTSpecial Weather StatementFWDWise25 min
Apr 23, 5:10 PM CDTSpecial Weather StatementFWDComanche35 min
Apr 23, 5:33 PM CDTSevere Thunderstorm WarningFWDLampasas57 min
Apr 23, 5:48 PM CDTSevere Thunderstorm WarningFWDBosque, Comanche, Erath, Hamilton57 min
Apr 23, 6:25 PM CDTSpecial Weather StatementFWDCoryell35 min
Apr 23, 6:34 PM CDTSpecial Weather StatementFWDJohnson26 min
Apr 23, 6:38 PM CDTSpecial Weather StatementFWDBosque37 min
Apr 23, 6:45 PM CDTTornado WarningFWDDenton19 min
Apr 23, 6:57 PM CDTSpecial Weather StatementFWDBell33 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.